Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 308, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 16, 2011, 3:34 AM PDT. It took effect at Aug 16, 2011, 3:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2011, 3:34 AM PDT (10:34 UTC)
- In effect from
- Aug 16, 2011, 3:00 PM PDT
- Expired
- Aug 16, 2011, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
835 WHUS76 KMTR 161034 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 334 AM PDT TUE AUG 16 2011 PZZ530-161845- /O.NEW.KMTR.SC.Y.0308.110816T2200Z-110817T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 334 AM PDT TUE AUG 16 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-161600- /O.EXT.KMTR.SC.Y.0306.000000T0000Z-110816T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 334 AM PDT TUE AUG 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WINDS: NORTHWEST WINDS 15 TO 25 KT WILL DECREASE TO 10 TO 20 KT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
823 WHUS76 KMTR 161519 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 819 AM PDT TUE AUG 16 2011 PZZ570-161630- /O.CAN.KMTR.SC.Y.0306.000000T0000Z-110816T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 819 AM PDT TUE AUG 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: NORTHWEST WINDS SUBSIDED TO 10 TO 20 KT. $$ PZZ530-162330- /O.CON.KMTR.SC.Y.0308.110816T2200Z-110817T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 819 AM PDT TUE AUG 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
184 WHUS76 KMTR 162126 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 226 PM PDT TUE AUG 16 2011 PZZ530-170400- /O.CON.KMTR.SC.Y.0308.110816T2200Z-110817T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 226 PM PDT TUE AUG 16 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST WINDS BETWEEN 15 AND 25 KT WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING. THE STRONGEST WINDS WILL BE NORTH OF THE GOLDEN GATE BRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 16, 2:31 AM PDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 16, 2:31 AM PDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 AM PDT TUE AUG 16 2011
.DISCUSSION...AS OF 3:00 AM PDT TUESDAY...STRATUS COVERS THE
COAST AND HAS SPREAD THROUGH THE GOLDEN GATE INTO THE SFO BAY
AREA. THE MARINE LAYER IS VERY SHALLOW AT AROUND 1000 FEET SO
STRATUS IS NOT EXPECTED TO SPREAD INTO THE INTERIOR VALLEYS AND
WHATEVER STRATUS IS IN THE SFO BAY AREA WILL BURN OFF EARLY BUT
STRATUS WILL STAY OVER THE COASTAL AREAS AT LEAST THROUGH LATE MORNING.
AN UPPER LEVEL HIGH OVER THE SOUTHWESTERN US WILL BUILD WESTWARD
TODAY AND WEDNESDAY RESULTING IN SLIGHTLY WARMER TEMPERATURES
INLAND. COASTAL AREAS WILL BE A LITTLE COOLER DUE TO THE INCREASED
LOW CLOUDS.
THE HIGH WILL PUSH EASTWARD ON THURSDAY AS A WEAK UPPER LEVEL TROUGH
DEVELOPS OVER THE DISTRICT. BOTH THE GFS AND ECMWF KEEP THIS WEAK
UPPER TROUGH OVER THE AREA THROUGH THE WEEKEND. THEREFORE A SLIGHT
COOLING TREND WILL BEGIN THURSDAY WITH MORE COOLING FRIDAY
THROUGH SUNDAY.
BY EARLY NEXT WEEK THE UPPER HIGH OVER THE SOUTHWEST WILL PUSH WEST
AGAIN AND THE UPPER LOW WILL BE MOVED OFFSHORE. THIS WILL SET UP A
SOUTHERLY FLOW ALOFT OVER THE DISTRICT. INTERESTINGLY...BOTH THE GFS
AND THE ECMWF BRING IN SOME MID AND HIGH LEVEL TROPICAL MOISTURE NEXT
TUESDAY AND WEDNESDAY. ITS STILL TOO FAR OUT TO BE MENTIONED IN THE
FORECAST BUT IT SHOULD BE MONITORED.
&&
.AVIATION...AS OF 9:30 PM PDT MONDAY...STRATUS IS INCREASING
ALONG THE COAST BRINGING LOW CIGS INTO THE MRY BAY AREA. ANY
CLOUDS THAT MAKE IT INTO THE SFO BAY AREA WILL DO SO VERY LATE AND
BE PATCHY IN NATURE.
VICINITY OF KSFO...STRATUS A POSSIBILITY IN THE BAY AFTER 0900Z WITH
BRIEF CIGS FROM 12Z-17Z.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...IFR CONDITIONS THROUGH 16-17Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM UNTIL 9 AM
SCA...SF BAY FROM 3 PM
&&
PUBLIC FORECAST: W PI
AVIATION/MARINE: W PINearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.